Alert archive / Texas / Flash Flood Warnings in 2025

Flash Flood Warning 73, NWS Midland/Odessa, TX

July 21, 2025Jeff Davis County, Texas

NWS Midland/Odessa, TX issued this flash flood warning at Jul 21, 2025, 12:43 PM CDT for Jeff Davis County, Texas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 21, 2025, 12:43 PM CDT (17:43 UTC)
Expired
Jul 21, 2025, 2:45 PM CDT
In force
2 hr
Issued by
NWS Midland/Odessa, TX
Area
Storm-based polygon
Flood severity
None

County Jeff Davis County, TX

The radar

The Midland/Odessa radar (KMAF), 230 km from the middle of the area, began a volume at 17:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 12:00Z, 5.7 hours before the alert went out and 230 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 12:00Z on 2025-07-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 732 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 12:00Z on 2025-07-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 52 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
732 J/kg
Mixed-layer CIN
-255 J/kg
Mixed-layer LCL
1791 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
52 m²/s²
0-3 km storm-relative helicity
186 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.6

Open this sounding in Storm Lab

The text

As transmitted.

487 
WGUS54 KMAF 211743
FFWMAF
TXC243-211945-
/O.NEW.KMAF.FF.W.0073.250721T1743Z-250721T1945Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Midland/Odessa TX
1243 PM CDT Mon Jul 21 2025

The National Weather Service in Midland/Odessa has issued a

* Flash Flood Warning for...
  Central Jeff Davis County in southwestern Texas...

* Until 245 PM CDT.

* At 1243 PM CDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 0.5 and 1.5 inches of 
  rain have fallen. Additional rainfall amounts of 0.5 to 1 inch are 
  possible in the warned area. Flash flooding is ongoing or expected 
  to begin shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Bloys Camp.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

In hilly terrain there are hundreds of low water crossings which are 
potentially dangerous in heavy rain. Do not attempt to cross flooded 
roads. Find an alternate route.

Flooding is occurring or is imminent. It is important to know where 
you are relative to streams, rivers, or creeks which can become 
killers in heavy rains. Campers and hikers should avoid streams or 
creeks.

&&

LAT...LON 3066 10429 3086 10413 3080 10403 3077 10397
      3052 10413

FLASH FLOOD...RADAR INDICATED

$$

Lamberson
1 follow-up statement
489 
WGUS74 KMAF 211830
FFSMAF

Flash Flood Statement
National Weather Service Midland/Odessa TX
130 PM CDT Mon Jul 21 2025

TXC243-211945-
/O.CON.KMAF.FF.W.0073.000000T0000Z-250721T1945Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Jeff Davis TX-
130 PM CDT Mon Jul 21 2025

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 245 PM CDT THIS 
AFTERNOON FOR CENTRAL JEFF DAVIS COUNTY...

At 130 PM CDT, Doppler radar indicated thunderstorms producing heavy 
rain across the warned area. Between 1 and 2 inches of rain have 
fallen. Additional rainfall amounts up to 0.5 inches are possible in 
the warned area. Flash flooding is ongoing or expected to begin 
shortly.

HAZARD...Flash flooding caused by thunderstorms.

SOURCE...Radar.

IMPACT...Flash flooding of small creeks and streams, urban areas,
         highways, streets and underpasses as well as other poor
         drainage and low-lying areas.

Some locations that will experience flash flooding include...
  Bloys Camp.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

In hilly terrain there are hundreds of low water crossings which are 
potentially dangerous in heavy rain. Do not attempt to cross flooded 
roads. Find an alternate route.

Flooding is occurring or is imminent. It is important to know where 
you are relative to streams, rivers, or creeks which can become 
killers in heavy rains. Campers and hikers should avoid streams or 
creeks.

&&

LAT...LON 3066 10429 3086 10413 3080 10403 3077 10397
      3052 10413

FLASH FLOOD...RADAR INDICATED

$$

Lamberson

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 21, 12:28 PM CDT, 15 minutes earlier. Its key messages:

  • Updated at 1221 PM CDT Mon Jul 21 2025
  • Low to medium (10-60%) rain/storm chances are forecast from the western Permian Basin to the higher elevations west of the Pecos River this afternoon and evening. Best chances will lie over and near the Davis Mountains.
  • Near normal temperatures and low to medium (10-60%) rain chances are ahead for many through the middle of the week. Greatest chances remain mainly west of the Pecos River each afternoon, especially near and over the Davis Mountains.
  • A trend toward warmer and drier conditions looks to return during the latter half of the week.
Area forecast discussion, Jul 21, 12:28 PM CDT, 15 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
1228 PM CDT Mon Jul 21 2025

...New AVIATION...

.KEY MESSAGES...
Updated at 1221 PM CDT Mon Jul 21 2025

- Low to medium (10-60%) rain/storm chances are forecast from the
  western Permian Basin to the higher elevations west of the
  Pecos River this afternoon and evening. Best chances will lie
  over and near the Davis Mountains.

- Near normal temperatures and low to medium (10-60%) rain chances
  are ahead for many through the middle of the week. Greatest
  chances remain mainly west of the Pecos River each afternoon,
  especially near and over the Davis Mountains.

- A trend toward warmer and drier conditions looks to return
  during the latter half of the week.

&&

.SHORT TERM...
(Today through Tuesday afternoon)
Issued at 150 AM CDT Mon Jul 21 2025

WV imagery this morning shows the upper ridge still centered over
the upper Gulf Coast, the western influence of which extends all the
way beyond West Texas and Southeast New Mexico. A weakness in the
ridge is still apparent over the eastern half of Texas, but this
doesn't look to affect matters here very much.

Instead, a shortwave is forecast to move up from Mexico today,
nudging the ridge east a bit and decreasing thicknesses. This
will result in highs 2-3 F cooler than yesterday. NBM was several
degrees too cool yesterday, so we'll stick to the warmer side of
it for the next couple of days. That said, highs this afternoon
should top out a couple of degrees above normal. Tonight, a LLJ in
excess of 35 kts is forecast to redevelop, and will combine with
plenty of mid/high cloud to retard radiational cooling. However,
starting from lower highs today, overnight minimums should average
a couple of degrees cooler than this morning's near record warm
lows. Tuesday, the trough over the region persists, decreasing
thicknesses even further, yielding perhaps the coolest day this
forecast as highs come in right around normal.

Convection yesterday developed a bit farther east than was
anticipated, and with the aforementioned trough moving up from the
south, a repeat seems likely today and Tuesday. Best chances look
to continue invof the Davis Mountains.

&&

.LONG TERM...
(Tuesday night through Sunday)
Issued at 150 AM CDT Mon Jul 21 2025

Areawide, isolated to scattered showers/storms from Tuesday
afternoon look to continue into the evening hours as an upper-level
low tracks through our region. This feature gradually takes a turn
to the northeast Tuesday night, progressing along the edge of an
upper ridge over the southeastern US. The low will exit near the
Texas Panhandle Wednesday. Aside from the upper low, other
disturbances are expected to transverse along the periphery of the
ridge Wednesday afternoon. These keep low to medium (10-60%) rain
chances in the forecast during this time frame. Best (30-60%) rain
chances will lie west of the Pecos River, maximizing over the Davis
Mountains. Lower heights, cloud coverage, and plentiful moisture
will help keep temperatures near to slightly below normal. Expect
highs in the 80s over and near the mountains, with low to mid 90s
elsewhere Tuesday and Wednesday.

Upper-level ridging begins to build back over our region during the
latter half of the week, bringing warmer temperatures and drier
conditions. Highs in the upper 90s and a touch beyond the century
mark return over the weekend, with the hottest conditions expected
near and along the Rio Grande and Pecos rivers. Rain chances become
restricted to areas in and near the Davis Mountains late this week,
eventually dropping off over the weekend.

&&

.AVIATION...
(18Z TAFS)
Issued at 1221 PM CDT Mon Jul 21 2025

VFR conditions prevail through the period. Scattered showers and
thunderstorms are possible at all sites this afternoon, so have
included PROB30s at each terminal. Otherwise, southerly winds
around 7-12 kts expected through the TAF period.

&&

.PRELIMINARY POINT TEMPS/POPS...
Big Spring               97  74  95  74 /  10  10  10  20
Carlsbad                 96  72  91  69 /  30  20  40  40
Dryden                   97  75  94  75 /  10  10  20  10
Fort Stockton            97  72  93  72 /  40  20  40  30
Guadalupe Pass           87  65  82  64 /  40  30  50  50
Hobbs                    95  69  91  69 /  30  30  30  30
Marfa                    87  64  85  63 /  60  30  60  40
Midland Intl Airport     97  74  94  75 /  20  10  20  20
Odessa                   95  74  93  74 /  20  20  30  30
Wink                     95  72  92  72 /  30  30  30  40

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
TX...None.
NM...None.
&&

SHORT TERM...99
LONG TERM....95
AVIATION...13

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 20, 8:40 PM CDTSpecial Weather StatementMAFAndrews35 min
Jul 21, 1:00 PM CDTFlash Flood WarningMAFPresidio3 hr
Jul 21, 2:57 PM CDTSpecial Weather StatementMAFPresidio33 min
Jul 21, 3:48 PM CDTSpecial Weather StatementMAFPresidio42 min
Jul 21, 4:14 PM CDTFlash Flood WarningMAFPresidio3 hr
Jul 21, 4:53 PM CDTSpecial Weather StatementMAFPecos37 min
Jul 21, 5:13 PM CDTSevere Thunderstorm WarningMAFPecos32 min
Jul 21, 5:14 PM CDTFlash Flood WarningMAFBrewster4 hr
Jul 21, 5:49 PM CDTSevere Thunderstorm WarningMAFPecos26 min
Jul 21, 6:24 PM CDTFlash Flood WarningMAFUpton3 hr
Jul 21, 6:33 PM CDTSpecial Weather StatementMAFUpton27 min
Jul 21, 6:37 PM CDTFlash Flood WarningMAFPecos3 hr
Jul 21, 6:50 PM CDTSpecial Weather StatementMAFUpton25 min
Jul 21, 6:54 PM CDTSpecial Weather StatementMAFCrane36 min

Nearby

Flash Flood Warnings in Texas, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.